Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 142, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 2, 2008, 6:39 AM EDT for 4 counties in Pennsylvania. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2008, 6:39 AM EDT (10:39 UTC)
- Expired
- Aug 2, 2008, 7:45 AM EDT
- In force
- 66 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA
The radar
The State College radar (KCCX), 38 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 7:30 AM EDT | HAIL 0.75 | Snow Shoe, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 10.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 021039
SVRCTP
PAC027-033-035-047-021145-
/O.NEW.KCTP.SV.W.0142.080802T1039Z-080802T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
639 AM EDT SAT AUG 2 2008
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
WEST CENTRAL CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTH CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 745 AM EDT
* AT 630 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR PENFIELD...OR 10 MILES EAST OF DUBOIS...AND
MOVING EAST AT 34 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LECONTES MILLS AROUND 700 AM EDT...
KARTHAUS AROUND 710 AM EDT...
PINE GLEN AND MOSHANNON AROUND 720 AM EDT...
SNOW SHOE AROUND 730 AM EDT...
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 101 AND 146...AND WILL
ALSO IMPACT STATE ROADS 153 AND 255.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4113 7873 4130 7857 4126 7824 4123 7825
4123 7822 4122 7810 4125 7808 4122 7783
4095 7799
TIME...MOT...LOC 1038Z 281DEG 30KT 4115 7849
$$
FORECASTER: DEVOIR/GARTNER2 follow-up statements
000
WWUS51 KCTP 021122
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
722 AM EDT SAT AUG 2 2008
PAC027-033-021145-
/O.CON.KCTP.SV.W.0142.000000T0000Z-080802T1145Z/
CLEARFIELD PA-CENTRE PA-
722 AM EDT SAT AUG 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EDT
FOR NORTH CENTRAL CENTRE AND EAST CENTRAL CLEARFIELD COUNTIES...
AT 711 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR KARTHAUS...OR 15 MILES EAST OF
CLEARFIELD...MOVING EAST AT 40 MPH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4116 7805 4115 7805 4114 7801 4115 7800
4112 7789 4095 7799 4099 7814 4099 7816
4100 7820 4117 7809
TIME...MOT...LOC 1122Z 289DEG 35KT 4103 7802
$$
FORECASTER: DEVOIR000
WWUS51 KCTP 021124
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
724 AM EDT SAT AUG 2 2008
PAC035-047-021131-
/O.CAN.KCTP.SV.W.0142.000000T0000Z-080802T1145Z/
ELK PA-CLINTON PA-
721 AM EDT SAT AUG 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLINTON AND
SOUTHEASTERN ELK COUNTIES IS CANCELLED...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4116 7805 4115 7805 4114 7801 4115 7800
4112 7789 4095 7799 4099 7814 4099 7816
4100 7820 4117 7809
TIME...MOT...LOC 1121Z 289DEG 35KT 4104 7803
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:55 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 2, 3:55 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 355 AM EDT SAT AUG 2 2008 .SYNOPSIS... AN UPPER LOW AND ASSOCIATED COLD FRONT WILL MOVE CROSS THE COMMONWEALTH THIS MORNING INTO THIS AFTERNOON BRINGING SHOWERS AND THUNDERSTORMS. DRIER AIR WILL ARRIVE BY TONIGHT WITH ANY SHOWERS OR THUNDERSTORMS ENDING THIS EVENING. SUNDAY INTO EARLY NEXT WEEK LOOKS DRY COURTESY OF HIGH PRESSURE. && .NEAR TERM /UNTIL 11 AM THIS MORNING/... STRONGLY DIGGING SHORTWAVE CURRENTLY OVER LAKE HURON DRIVING DRIER AIR SOUTHWARD OVER LAKE ERIE. 2 DIFFERENT CLUSTERS OF THUNDERSTORMS TO DEAL WITH AT THIS HOUR...BUT IT APPEARS SEVERE THREAT IS LIMITED TO POTENTIAL HAILERS...OF WHICH THERE ARE FEW...AS WIND FIELD LACKING AND WERE AT THAT DECOUPLED TIME OF DAY. MAIN THREAT IS FOR LOCALLY HEAVY RAINFALL...AND SO FAR SOMERSET COUNTY HAS NARROWLY ESCAPED FLOODING RAINS WITH 2-3 INCHES LOCALLY ACROSS THE SOUTHERN THIRD OF THE COUNTY...AND ADDITIONAL HEAVY RAINFALL REMAINING SOUTH OF THE PA/WV BORDER FOR THE PAST HOUR. A FEW ADDITIONAL CELLS SHOULD TRACK OVER SOUTHERN SOMERSET COUNTY THROUGH 600 AM...SO WILL CONTINUE FLOOD ADVISORY THROUGH THAT TIMEFRAME. THERE COULD BE A MID MORNING LULL IN SHOWER ACTIVITY BEFORE SFC HEATING AHEAD OF THE UPPER TROF HELPS TO REINVIGORATE CONVECTION BY LATE MORNING. && .SHORT TERM /11 AM THIS MORNING THROUGH 6 PM SUNDAY/... THERE SHOULD STILL BE ACTIVE CONVECTION THIS AFTERNOON... ESPECIALLY OVER EASTERN AREAS...AS THE UPPER LOW CENTER WILL LIFT INTO UPSTATE NEW YORK FROM TEH FINGERLAKES REGION AND SFC FRONT WILL BE EXITING THE SOUTHEAST. DEEP LAYER MOISTURE DECREASES BY 00Z OVER WESTERN PA...WITH PWATS DROPPING BELOW 1.0 BEHIND THE UPPER TROF. ANY EARLY EVENING CONVECTION WILL EXIT TO THE EAST EARLY TONIGHT...FOLLOWED BY COOLER AND DRIER CONDITIONS OVERNIGHT...AND CONTINUING FOR SUNDAY. HIGHS NEAR TO SLIGHTLY BLW NORMAL STILL LOOK GOOD...GIVEN CLOUD COVER AND SCT TO NMRS COVERAGE OF CONVECTION. THE UPPER LEVEL TROUGH WILL CONTINUE TO MOVE EAST SATURDAY NIGHT BRINGING IN DRIER WEATHER FROM WEST TO EAST. SREF POPS KEEP A CHANCE OF PRECIP IN THE FAR EASTERN ZONES THROUGH MIDNIGHT... AFTER THAT EVERYWHERE SHOULD DRY OUT AND SEE CLEARING SKIES. THE UPPER LEVEL LOW MOVES JUST EAST OF OUR AREA FOR SUNDAY LEAVING MOSTLY SUNNY SKIES FOR MOST AREAS. HOWEVER WITH THE COLD TEMPERATURES ALOFT CANNOT RULE OUT AN ISOLATED THUNDERSTORM ACROSS THE NORTHEAST CLOSEST TO THE LOW. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... MODELS COMING INTO BETTER AGREEMENT IN THE MON-TUE TIME-FRAME WITH A RIDGE NOSING IN FROM THE WEST. THIS WILL BRING AN INCREASE IN THE TEMPERATURES BOTH DAYS WITH TUESDAY BEING THE HOTTEST. STILL SOME UNCERTAINTY AS TO HOW HOT IT GETS... AS THE GFS AND THE GEFS BRING 850MB TEMPS TO 19-20C WHILE THE ECMWF KEEPS THEM NEAR 17-18. LEANED TOWARDS THE GEFS AS THEY HAVE BEEN THE MOST CONSISTENT AND THE GFS HAS TRENDED TOWARDS THEM. THIS LEADS TO HIGHS IN THE LOW 90S ACROSS THE LOWER SUSQUEHANNA AND THE MID TO UPPER 80S ELSEWHERE. WITH THE UPPER LEVEL LOW PUTTING THE SQUEEZE ON THE RIDGE TO OUR SOUTH THINK IT WILL BE HARD TO GET ANY HOTTER THAN THIS TUESDAY. AS FOR PRECIP THINK WE SHOULD BE MAINLY DRY THROUGH TUESDAY... AS ANY MCS CONVECTION RIDING ALONG THE RIDGE SHOULD DIE IN THE DRY AIR OVER US. WE WILL PROBABLY HAVE TO WAIT UNTIL LATE TUESDAY AT THE EARLIEST AS THE RIDGE DISSIPATES AND AN UPPER LEVEL LOW TAKES OVER. BEST CHC FOR SHOWERS AND STORMS WILL BE WED...AS FRONT MOVES ACROSS THE AREA. GFS MAY BE TOO STRONG WITH FRONT...BUT EITHER WAY...EXPECT SOME STRONG TO SEVERE STORMS...MORE ON THE SEVERE SIDE...IF GFS IS RIGHT...AS PATTERN CHANGES. IT WILL BE STILL HOT AND HUMID...WENT WITH MODERATE TEMPS...COULD SEE MUCH HIGHER TEMPS TUESDAY NIGHT INTO WED...AS SOURCE REGION OF THE AIRMASS IS FROM THE PLAINS. WAS SEEING NEAR RECORD TO RECORD THICKNESS FCST BY THE MODELS YESTERDAY ACROSS THE HIGH PLAINS. IT USE TO BE A BIG DEAL TO SEE 582 THICKNESS SEVERAL YEARS AGO...NOW MODELS ARE NOW PUSHING 594 THICKNESS. STILL WENT WITH S CHC TO CHC POPS ON THU...FRONT MAY STALL. FOR FRIDAY WENT WITH GMOS...AS NEXT COLD FRONT NEARS. && .AVIATION /08Z SATURDAY THROUGH WEDNESDAY/... CU FIELD HAS PRACTICALLY DISSIPATED EARLY THIS EVENING...BUT WILL YIELD TO A GRADUAL INCREASE IN MID TO HIGH CLOUDS...AHEAD OF A DEVELOPING AREA OF STRONG THUNDERSTORMS OVER EASTERN OHIO...AND ALONG THE NORTH SHORE OF LAKE ERIE. THESE TWO AREAS OF TSRA WILL LIKELY MERGE AND EXPAND INTO A MESOSCALE CONVECTIVE SYSTEM...WITH WIDESPREAD MVFR CIGS AND VSBYS AND ISOLATED IFR FLYING CONDITIONS LATE TONIGHT THROUGH MID MORNING SATURDAY. VRB15G30KT POSSIBLE IN THE VICINITY OF TSRA DOWNDRAFTS/OUTFLOW BOUNDARIES...WITH A GOOD THREAT FOR FREQUENT TO NEARLY CONTINUOUS IN CLOUD...AND CLOUD TO GROUND LIGHTNING. THE TSRA COMPLEX WILL MOVE OVER...OR TO THE EAST OF THE SUSQ VALLEY DURING THE MID TO LATE MORNING. ADDITIONAL...ALBEIT MORE SCATTERED SHOWERS/TSRA EXPECTED FROM 16Z TO 23Z SATURDAY AS THE COLD POOL OF AIR ALOFT/UPPER TROUGH AXIS MOVES EAST ACROSS CENTRAL PENN. SCTD MVFR CIGS AND VSBYS WILL OCCUR THROUGH LATE AFTERNOON SATURDAY...BEFORE DRIER AIR PUSHES INTO THE REGION ON A NW SFC WIND OF 8-12KT. AN EXTENDED PERIOD OF VFR CONDITIONS WILL RETURN FOR SATURDAY NIGHT INTO EARLY NEXT WEEK AS HIGH PRES MOVES IN. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...MARTIN/CHENARD AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Aug 2, 12:59 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1259 AM EDT SAT AUG 2 2008 PAZ004>006-010>012-017>019-024>028-035>037-041-042-045-046-049>053- 056-057-063-064-030500- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-CUMBERLAND-ADAMS- 1259 AM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE REGION TODAY BRINGING OCCASIONAL THUNDERSTORMS...ESPECIALLY DURING THE MORNING HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN OF UP TO ONE INCH. HOWEVER...A FEW OF THE STORMS COULD BECOME SEVERE WITH BRIEF DAMAGING WIND GUSTS AND HAIL UP TO PENNY SIZE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. PAZ058-059-065-066-030500- SCHUYLKILL-LEBANON-YORK-LANCASTER- 1259 AM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION TODAY. A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE REGION TODAY BRINGING OCCASIONAL THUNDERSTORMS...ESPECIALLY FROM LATE THIS MORNING THROUGH THE MID AFTERNOON HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN OF UP TO ONE INCH. HOWEVER...A FEW OF THE STORMS COULD BECOME SEVERE WITH BRIEF DAMAGING WIND GUSTS AND HAIL UP TO PENNY SIZE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ033-034-030500- SOMERSET-BEDFORD- 1259 AM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE REGION TODAY BRINGING OCCASIONAL THUNDERSTORMS...ESPECIALLY DURING THE MORNING TO EARLY AFTERNOON HOURS. LOCALLY HEAVY RAIN OF 1 TO 2 INCHES WILL OCCUR ACROSS PARTS OF THE LAUREL HIGHLANDS...WHERE SEVERAL THUNDERSTORMS WILL TRACK ACROSS THE SAME AREA. THIS WILL LIKELY PRODUCE MINOR FLOODING OF POOR DRAINAGE AREAS AND SOME SMALL STREAMS. IF RAINFALL TOTALS EXCEED 3 INCHES...MORE SERIOUS FLOODING OF STREAMS AND LOW LYING AREAS WOULD DEVELOP. THE OTHER NOTABLE THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS COULD BECOME SEVERE WITH BRIEF DAMAGING WIND GUSTS AND HAIL UP TO PENNY SIZE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LAMBERT
In the hours before
Special weather statement, Aug 2, 5:00 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 500 AM EDT SAT AUG 2 2008 PAZ037-020945- TIOGA PA- 500 AM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS WILL AFFECT TIOGA COUNTY... AT 458 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 14 MILES NORTHWEST OF WELLSBORO TO 13 MILES WEST OF WELLSBORO...MOVING EAST AT 30 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR LEONARD HARRISON STATE PARK AROUND 515 AM...WELLSBORO AROUND 520 AM...KEENEYVILLE AROUND 525 AM...TIOGA AROUND 535 AM AND BLOSSBURG AROUND 545 AM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15. FORECASTER: GARTNER
Special weather statement, Aug 2, 5:06 AM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 506 AM EDT SAT AUG 2 2008 PAZ006-011-020945- CAMERON PA-POTTER PA- 506 AM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CAMERON AND SOUTHWESTERN POTTER COUNTIES... AT 503 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM NEAR SIZERVILLE TO EMPORIUM. THE LINE WAS MOVING NORTHEAST AT 30 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR WHARTON AROUND 515 AM...COUDERSPORT AROUND 530 AM AND CHERRY SPRINGS STATE PARK AROUND 535 AM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6. FORECASTER: GARTNER/DEVOIR
Special weather statement, Aug 2, 5:43 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 543 AM EDT SAT AUG 2 2008 PAZ004-021015- WARREN PA- 543 AM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY... AT 539 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM NEAR SUGAR GROVE TO LOTTSVILLE TO SPRING CREEK...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR YOUNGSVILLE AROUND 550 AM...RUSSELL AROUND 555 AM...WARREN AROUND 600 AM...SCANDIA AROUND 605 AM...KINZUA DAM AROUND 610 AM AND SHEFFIELD AROUND 615 AM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...STATE ROAD 59. FORECASTER: GARTNER
Special weather statement, Aug 2, 5:48 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 548 AM EDT SAT AUG 2 2008 PAZ010-017-018-021015- CLEARFIELD PA-ELK PA-NORTHERN CENTRE PA- 548 AM EDT SAT AUG 2 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLEARFIELD... NORTHWESTERN CENTRE AND SOUTHEASTERN ELK COUNTIES... AT 544 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DUBOIS...MOVING EAST SOUTHEAST AT 40 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR ROCKTON AROUND 555 AM...PENFIELD AROUND 600 AM...PARKER DAM STATE PARK AROUND 605 AM...CLEARFIELD AROUND 610 AM AND LECONTES MILLS AROUND 615 AM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 97 AND 137. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE 322...STATE ROAD 153...STATE ROAD 255. FORECASTER: GARTNER
Special weather statement, Aug 2, 6:01 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 601 AM EDT SAT AUG 2 2008 PAZ041-042-046-021100- NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA- 601 AM EDT SAT AUG 2 2008 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LYCOMING AND WESTERN SULLIVAN COUNTIES... AT 553 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST OF JERSEY SHORE...MOVING EAST AT 30 MPH. WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR ENGLISH CENTER AROUND 610 AM...BUTTONWOOD AROUND 620 AM...TROUT RUN AROUND 630 AM...LOYALSOCKVILLE AROUND 640 AM...RALSTON AROUND 645 AM AND BARBOURS AROUND 655 AM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...STATE ROAD 14. FORECASTER: DEVOIR
Special weather statement, Aug 2, 6:16 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 616 AM EDT SAT AUG 2 2008 PAZ004-005-021100- MCKEAN PA-WARREN PA- 616 AM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS WILL AFFECT MCKEAN AND SOUTHEASTERN WARREN COUNTIES... AT 611 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM RUSSELL TO WARREN TO GARLAND...MOVING EAST AT 35 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR SHEFFIELD AROUND 625 AM...MARSHBURG...AND LUDLOW AROUND 630 AM...WETMORE AROUND 635 AM...LEWIS RUN... WESTLINE...AND KANE AROUND 640 AM...CYCLONE AROUND 645 AM...REW AND AND MOUNT JEWETT AROUND 650 AM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66. FORECASTER: GARTNER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 11:59 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 31 min |
| Aug 2, 12:38 AM EDT | Areal Flood Advisory | CTP | Somerset | 3 hr |
| Aug 2, 3:35 AM EDT | Areal Flood Advisory | CTP | Somerset | 3 hr |
| Aug 2, 5:21 AM EDT | Areal Flood Advisory | CTP | Potter, Tioga | 3 hr |
| Aug 2, 7:03 AM EDT | Severe Thunderstorm Warning | CTP | Potter, Tioga | 57 min |
| Aug 2, 7:28 AM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield | 47 min |
| Aug 2, 8:44 AM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Schuylkill, Snyder, Union | 61 min |
| Aug 2, 9:40 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 42 min |
| Aug 2, 12:51 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Perry | 39 min |
| Aug 2, 1:11 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 49 min |
| Aug 2, 1:28 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 62 min |
| Aug 2, 2:26 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Lancaster, York | 52 min |
| Aug 2, 4:42 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 93 min |
| Aug 2, 4:47 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 58 min |
| Aug 2, 5:00 PM EDT | Tornado Warning | CTP | York | 60 min |
| Aug 2, 5:21 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 54 min |
| Aug 2, 5:39 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 96 min |
| Aug 2, 6:25 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 65 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.